Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 84, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 8, 2006, 5:36 PM PDT for San Bernardino County, California. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2006, 5:36 PM PDT (00:36 UTC)
- Expired
- Sep 8, 2006, 6:02 PM PDT
- In force
- 26 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 68 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 090037 SVRVEF CAC071-090115- /O.NEW.KVEF.SV.W.0084.060909T0036Z-060909T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 536 PM PDT FRI SEP 8 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 615 PM PDT. * AT 533 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 18 MILES SOUTHWEST OF CAL NEV ARI...AND WAS MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER THE EXTREME EASTERN PORTIONS OF THE MOJAVE NATIONAL PRESERVE THROUGH 615 PM PDT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3522 11501 3511 11519 3492 11509 3502 11482 $$ MORGAN
1 follow-up statement
000 WWUS55 KVEF 090102 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 601 PM PDT FRI SEP 8 2006 CAC071-090111- /O.CAN.KVEF.SV.W.0084.000000T0000Z-060909T0115Z/ SAN BERNARDINO CA- 601 PM PDT FRI SEP 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAN BERNARDINO COUNTY IS CANCELLED... AT 6 PM PDT...RADAR INDICATED THAT THE THUNDERSTORM OVER THE FAR EASTERN MOJAVE NATIONAL PRESERVE HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE AREA UNTIL 7 PM PDT. LAT...LON 3522 11501 3511 11519 3492 11509 3502 11482 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 8:45 AM PDT, 8 hours 51 minutes earlier.
Area forecast discussion, Sep 8, 8:45 AM PDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 845 AM PDT FRI SEP 8 2006 .SYNOPSIS...DRIER AND MORE STABLE AIR WILL SPREAD ACROSS THE REGION FROM WEST TO EAST TODAY AND THROUGH THE WEEKEND. DECREASING THUNDERSTORM COVERAGE CAN BE EXPECTED THIS AFTERNOON FOLLOWED BY GENERALLY DRY CONDITIONS AND NEAR NORMAL TEMPERATURES SATURDAY AND SUNDAY. && .UPDATE...SOME CLOUDS STARTING TO BUILD ALONG CLARK/MOHAVE BORDER ALTHOUGH RADAR RETURNS STILL NEAR ZERO. WILL HAVE TO KEEP A CLOSE EYE TO SEE IF STORMS START TO FIRE IN THE NEXT COUPLE OF HOURS. LATEST MSAS DP PLOT INDICATES TONGUE OF MODERATELY MOIST AIR EXTENDING ACROSS EASTERN HALF OF THE CWA...THEREFORE STILL THINK WE WILL HAVE SOME CONVECTIVE ACTIVITY TODAY. LI VALUES ALSO PROGGED TO BE MODERATELY FAVORABLE FOR CONVECTION ALTHOUGH VALUES OF LESS THAN MINUS SIX FROM THE NAM SEEM TOO LOW. BOTH GFS AND NAM NOT DOING A GOOD JOB WITH THEIR MOISTURE FIELDS WHEN COMPARED TO OBS SO WILL PUT MORE WEIGHT ON THE RUC FOR SHORT TERM FORECASTS. IT INDICATES A VORT MAX WILL GO ACROSS SOUTHEASTERN AREA LATER THIS MORNING AND INTO THE AFTERNOON. MAY HAVE TO ISSUE AN UPDATED PACKAGE LATER THIS MORNING WITH HIGHER POPS FOR TODAY AND THIS EVENING FOR EASTERN AREAS IF SATELLITE AND RADAR SHOWS ANY SIGNS OF ACTIVITY. FOR NOW WILL NOT MAKE ANY CHANGES. && .SHORT TERM...THE DRYING AND STABILIZING TREND WILL BE DEVELOPING TODAY AS THE UPPER LOW OVER UTAH LIFTS TO THE NORTHEAST AND A WEAK SHORTWAVE RIDGE MOVES OVER NEVADA BY THIS AFTERNOON. THIS WILL LEAD TO A DEGREE OR TWO C OF WARMING AT 500 MB. ALSO THE UPPER LEVEL JET SHIFTS IN A WAY THAT PLACES THE LEFT REAR ENTRANCE REGION OVER THE FORECAST AREA THIS AFTERNOON WHICH WILL BE LESS FAVORABLE FOR BROAD UPWARD MOTION. THE LATEST GFS IS A LITTLE FASTER AT DRYING AND STABILIZING FROM WEST TO EAST THIS AFTERNOON THAN THE NAM. THIS MAY BE PARTLY DUE TO THE FACT THAT THE NAM INDICATES WHAT APPEARS TO BE A LOW LEVEL SURGE WITH 20KT SOUTHERLY WINDS AT 850 MB UP THE COLORADO RIVER BETWEEN 12Z AND 18Z. THIS DOES NOT APPEAR LIKELY GIVEN THE THUNDERSTORM COMPLEXES WHICH ROLLED FROM NORTH TO SOUTH DOWN THE COLORADO RIVER VALLEY OVERNIGHT. WILL GO WITH THE MODEL DRYING TRENDS AND UNFORTUNATELY...DUE TO A POWER OUTAGE...THERE WILL BE NO 12Z DRA SOUNDING FOR ADDITIONAL INSIGHT. NO MENTION OF THUNDERSTORMS FOR THE LAS VEGAS VALLEY TODAY AND ONLY 20 POPS ELSEWHERE AROUND CLARK COUNTY. LINCOLN AND MOHAVE COUNTIES SHOULD SEE ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. DRY WESTERLY FLOW TAKES BETTER CONTROL OF THE AREA BY SATURDAY FOLLOWED BY A RIDGE DEVELOPING OVER THE WEST COAST SUNDAY. TEMPS SHOULD BE NEAR NORMAL AS INDICATED BY MOS GUIDANCE. .LONG TERM...WAS PREOCCUPIED WITH ACTIVE WEATHER IN CWA DURING THE EVENING SO NOT MUCH TIME LEFT FOR GRIDS AND MODEL EXAMINATION. THE EXTENDED LOOKS TO BE QUIET. THE WEEKEND SHOULD HAVE SEEN THE MOISTURE DRIVEN OUT. HIGH PRESSURE BUILDS SETS UP OVER THE WESTERN STATES WITH THE MODELS SHOWING THIS TO GIVE WAY TO NORTHWEST FLOW OVER THE AREAS THAT WILL KEEP THE AREA DRY AS WELL. TEMPERATURES WILL CLIMB AT FEW DEGREES FROM THEIR EARLY WEEK BELOW NORMAL TO NEAR NORMAL BY THE END OF THE EXTENDED. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED...FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE .AZ...NONE. .CA...NONE. BELL/ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
In the hours before
Local storm report, Sep 8, 12:02 PM PDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1202 PM PDT FRI SEP 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST HENDERSON 36.03N 115.00W
09/07/2006 M0 MPH CLARK NV MESONET
MARLAN WALKER INTERNATIONAL SCHOOL MEASURED WIND GUSTS TO
62 MPH. TREE LIMBS DOWN AROUND SCHOOL..NO OTHER OBSERVED
DAMAGE.
1115 PM TSTM WND GST BULLHEAD CITY 35.15N 114.56W
09/07/2006 M0 MPH MOHAVE AZ PUBLIC
GUST 72 MPH WITH TSTM APPROACHING.
1120 PM TSTM WND GST OATMAN 35.03N 114.38W
09/07/2006 M0 MPH MOHAVE AZ PUBLIC
G 70 MPH...PEA SIZE HAIL...0.95 RAIN IN 20 MINS...WASHES
RUNNING....THE HIGHEST SEEN IN 12 YRS...
1120 PM TSTM WND GST 15 NE KINGMAN 35.36N 113.84W
09/07/2006 M0 MPH MOHAVE AZ PUBLIC
G 74 MPH...MINOR FLOODING
&&
CSCHLOTTLocal storm report, Sep 8, 4:03 PM PDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 PM PDT FRI SEP 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FLASH FLOOD FURNACE CREEK 36.45N 116.85W
09/07/2006 INYO CA PARK/FOREST SRVC
FURNACE CREEK RECEIVED 0.52 INCHES OF RAINFALL THURSDAY
EVENING. A UNOFFICIAL RAIN GUAGE 3 MILES NORTH OF THE
VISITORS CENTER RECEIVED 1.00 INCH OF RAIN.SIGNIFICANT
DAMAGE OCCURRED ALONG HIGHWAY 190 WHERE ECHO CANYON
REACHES FURNACE CREEK WASH AND TO THE SOUTH.THREE
EMPLOYESS CARS WERE WASHED AWAY NEAR FURNACE CREEK INN.
&&
CSCHLOTTNearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.